MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 27IN 3-0 SA PS-2 PR; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 27IN 3-0 SA PS-2 PR; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B106
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an unknown orthopedic surgery for spinal disease on an unknown date and a barbed suture was use.Post-op, surgical site infection occurred a few days after the procedure.It was stated the same doctor continued to use the barbed suture on the subcutaneous dermis for spinal disease cases in general before 2020.According to the doctor, there have been several cases of surgical site infection recently, and whether they were caused by the barbed suture or not is not certain, but the doctor has a suspicion.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts are being made to information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Is the exact number of patients with a post-op infection known? if yes, please provide the total number of patients.If the total number of patients is more than 2, please create 1 additional pc per patient.For each patient, please provide the following: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Were any pre-op cleansing procedures changed recently? if yes, please describe.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: is the exact number of patients with a post-op infection known? no if yes, please provide the total number of patients.N/a if the total number of patients is more than 2, please create 1 additional pc per patient.Unk for each patient, please provide the following: we answered for information for each case in the each (b)(4) page.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Unk date and name of index surgical procedure? = spine unknown surgery.The diagnosis and indication for the index surgical procedure? unk what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? unk on what tissue was the suture used? subcutaneous dermis what was the tissue condition (normal, thin, calcified, fragile, diseased)? unk was the fixation loop secured to tissue at the initiation of suture use during the index procedure? unk was at least one reverse stitch performed prior to closure? unk please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Unk please provide the onset date/time of infection from the initial surgical procedure.Unk were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? unk did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? unk were cultures performed? if so, please provide the results.Unk how much and what type of drainage is present in this wound? unk please describe any medical intervention performed including medication name and results.Unk were any pre-op cleansing procedures changed recently? if yes, please describe.Unk did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? unk other relevant patient history/concomitant medications? unk what is the physician¿s opinion as to the etiology of or contributing factors to this event? unk what is the patient's current status? = unk lot number? = unk the doctor would not provide us with more information.I certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted in ecm note.".

Brand Name
SFXSPI PDS+ UNI VIO 27IN 3-0 SA PS-2 PR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21305216
Report Number2210968-2025-01326
Device Sequence Number21044722
Product Code NEW
UDI-Device Identifier10705031235762
UDI-Public10705031235762
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1B106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown